Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 13, 2021, 2:22 AM CDT for Greenwood County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 2:22 AM CDT (07:22 UTC)
- Expired
- Aug 13, 2021, 2:45 AM CDT
- In force
- 23 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.25 in
- Wind
- 50
County Greenwood County, KS
The radar
The Topeka radar (KTWX), 112 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4214 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted.
632
WWUS83 KICT 130722
SPSICT
Special Weather Statement
National Weather Service Wichita KS
222 AM CDT Fri Aug 13 2021
KSZ070-130745-
Greenwood KS-
222 AM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of northern Greenwood
County through 245 AM CDT...
At 220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Emporia to just north of Eureka. Movement
was slowly east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail along with
torrential rainfall rates.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eureka, Madison, Hamilton, Virgil, Eureka City Lake, Thrall and
Eureka Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3780 9596 3779 9643 3809 9639 3809 9636
3817 9636 3817 9596
TIME...MOT...LOC 0720Z 268DEG 7KT 3837 9624 3781 9635
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
DARMOFALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 12, 11:37 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 12, 11:37 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1137 PM CDT Thu Aug 12 2021 .SHORT TERM...(This evening through Sunday night) Issued at 237 PM CDT Thu Aug 12 2021 Storms have already developed over northeast and western Kansas along the surface frontal boundary. Additional storms are expected to develop this afternoon and tonight(mainly over central Kansas). Wind shear is rather weak today however good instability combined with inverted-V vertical thermal profile supports mainly damaging wind potential with high DCAPE. There is some hail potential especially if a storm can limit mergering with other storms. If the storm coverage increases a modest cold pool would develop causing storms to spread southward tonight. Storm redevelopment areas for Friday/Saturday will be predicated on convective evolution each day and resultant effects for surface boundary placement. Heading into Saturday the effective boundary could move further south into Oklahoma, thus limiting storm chances further north. .LONG TERM...(Monday through Thursday) Issued at 237 PM CDT Thu Aug 12 2021 GFS/ECMWF models show a upper level wave dropping southeast across the region for Monday/Tuesday with a decent precipitation signal. Daytime highs look to be little bit cooler than normal this period. Meanwhile models show a more pronounced upper trough moving eastward from the Rockies across the northern plains for Wednesday into Thursday. If this signal is maintained it would push a cold front southward into Kansas which could bring more storm chances to the area for middle of next week. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1117 PM CDT Thu Aug 12 2021 Main concern thru 12Z will be showers and thunderstorms area wide. Showers and thunderstorms are sliding southward along an outflow boundary exiting central Kansas (KRSL, KSLN, KGBD) and into south-central Kansas (KHUT, KICT). This is reflected in TAFs through 12Z with either vcts or tempo tsra. A wind shift is associated with the outflow boundary switching southerly winds to north-north westerly. Meanwhile, for KCNU, a complex of storms is slowly moving southwestward out of Missouri. While tempo tsra has been left out for now, this will likely have to amended when timing becomes more certain. Amendments may be necessary for any TAF in this period given erratic and uncertain storms motions. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 71 90 68 87 / 40 30 40 50 Hutchinson 69 88 66 87 / 40 30 40 40 Newton 70 88 66 85 / 40 30 40 40 ElDorado 71 89 68 86 / 40 30 40 40 Winfield-KWLD 72 92 68 88 / 30 40 40 50 Russell 67 86 65 85 / 70 30 40 40 Great Bend 67 86 65 85 / 50 30 40 40 Salina 69 86 66 85 / 60 30 40 30 McPherson 68 87 65 84 / 50 30 40 40 Coffeyville 73 92 70 88 / 30 40 40 40 Chanute 73 89 70 86 / 50 40 40 30 Iola 72 89 69 85 / 50 40 30 30 Parsons-KPPF 73 91 69 87 / 40 40 40 40 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...JC
Hazardous weather outlook, Aug 12, 11:46 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1146 PM CDT Thu Aug 12 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-140100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1146 PM CDT Thu Aug 12 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered storms will affect much of the area late tonight. The strongest thunderstorms could produce nickel size hail, wind gusts up to 55 mph, and locally heavy rainfall with some minor flooding possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A continued risk of scattered thunderstorms is possible for Friday through the weekend. The strongest thunderstorms could produce dime size hail and wind gusts up to 60 mph. Intense rainfall rates and minor flooding may occur as well. More storms will be possible next week across the region, please stay tuned for updates on where the greatest risk area will be each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Aug 12, 10:32 PM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Wichita KS
1032 PM CDT Thu Aug 12 2021
KSZ050-067-130400-
Reno KS-Rice KS-
1032 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of north central Reno
and central Rice Counties through 1100 PM CDT...
At 1032 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lyons, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lyons, Sterling, Nickerson, Little River and Willowbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3849 9838 3850 9803 3820 9792 3817 9792
3808 9798 3813 9825
TIME...MOT...LOC 0332Z 223DEG 10KT 3837 9812
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 12, 10:48 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Wichita KS
1048 PM CDT Thu Aug 12 2021
KSZ052-130415-
Marion KS-
1048 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southwestern Marion
County through 1115 PM CDT...
At 1048 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goessel, or 6 miles south of Hillsboro, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Peabody and Goessel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3836 9727 3827 9711 3818 9707 3815 9715
3818 9716 3817 9730 3827 9737 3828 9737
TIME...MOT...LOC 0348Z 315DEG 7KT 3826 9725
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 12, 11:18 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Wichita KS
1118 PM CDT Thu Aug 12 2021
KSZ048-130445-
Ellsworth KS-
1118 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northeastern
Ellsworth County through 1145 PM CDT...
At 1117 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kanopolis, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ellsworth, Kanopolis and Ellsworth Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3865 9833 3880 9835 3887 9795 3872 9795
TIME...MOT...LOC 0417Z 222DEG 17KT 3876 9814
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
LAWSONSpecial weather statement, Aug 12, 11:19 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Wichita KS
1119 PM CDT Thu Aug 12 2021
KSZ051-052-130445-
McPherson KS-Marion KS-
1119 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southeastern
McPherson and southwestern Marion Counties through 1145 PM CDT...
At 1119 PM CDT, Doppler radar was tracking a strong thunderstorm over
Goessel, or 8 miles southwest of Hillsboro. This storm was nearly
stationary.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hillsboro, Peabody, Canton, Goessel, Lehigh and Marion Lake.
This includes Interstate 135 between Mile Markers 43 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3841 9712 3817 9710 3817 9715 3818 9716
3817 9750 3839 9752
TIME...MOT...LOC 0419Z 237DEG 3KT 3826 9731
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
LAWSONSpecial weather statement, Aug 12, 11:50 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Wichita KS
1150 PM CDT Thu Aug 12 2021
KSZ051-052-068-130515-
McPherson KS-Harvey KS-Marion KS-
1150 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southeastern
McPherson, northeastern Harvey and southwestern Marion Counties
through 1215 AM CDT...
At 1150 PM CDT, Doppler radar was tracking a strong thunderstorm over
Goessel, or 8 miles northeast of Moundridge. This storm was nearly
stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hesston, Hillsboro, Moundridge, Peabody, Galva, Canton, Goessel,
Walton, Lehigh and Marion Lake.
This includes Interstate 135 between Mile Markers 38 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3844 9716 3813 9708 3810 9720 3813 9758
3842 9761
TIME...MOT...LOC 0450Z 103DEG 2KT 3826 9737
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
LAWSONSpecial weather statement, Aug 13, 2:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
222 AM CDT Fri Aug 13 2021
KSZ070-130745-
Greenwood KS-
222 AM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of northern Greenwood
County through 245 AM CDT...
At 220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Emporia to just north of Eureka. Movement
was slowly east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail along with
torrential rainfall rates.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eureka, Madison, Hamilton, Virgil, Eureka City Lake, Thrall and
Eureka Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3780 9596 3779 9643 3809 9639 3809 9636
3817 9636 3817 9596
TIME...MOT...LOC 0720Z 268DEG 7KT 3837 9624 3781 9635
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DARMOFALThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:12 PM CDT | Special Weather Statement | ICT | Saline | 48 min |
| Aug 12, 7:37 PM CDT | Special Weather Statement | ICT | Rice | 38 min |
| Aug 12, 8:06 PM CDT | Special Weather Statement | ICT | Rice | 39 min |
| Aug 12, 8:23 PM CDT | Special Weather Statement | ICT | Reno | 37 min |
| Aug 12, 8:31 PM CDT | Special Weather Statement | ICT | Russell | 44 min |
| Aug 12, 8:49 PM CDT | Special Weather Statement | ICT | McPherson | 41 min |
| Aug 12, 9:11 PM CDT | Special Weather Statement | ICT | McPherson | 34 min |
| Aug 12, 9:44 PM CDT | Special Weather Statement | ICT | McPherson | 31 min |
| Aug 12, 9:56 PM CDT | Special Weather Statement | ICT | Marion | 34 min |
| Aug 12, 10:01 PM CDT | Special Weather Statement | ICT | Rice | 29 min |
| Aug 12, 10:11 PM CDT | Special Weather Statement | ICT | Marion | 34 min |
| Aug 12, 10:32 PM CDT | Special Weather Statement | ICT | Rice | 28 min |
| Aug 12, 10:48 PM CDT | Special Weather Statement | ICT | Marion | 27 min |
| Aug 12, 10:52 PM CDT | Areal Flood Warning | ICT | Rice | 5 hr |
| Aug 12, 11:18 PM CDT | Special Weather Statement | ICT | Ellsworth | 27 min |
| Aug 12, 11:19 PM CDT | Special Weather Statement | ICT | Marion | 26 min |
| Aug 12, 11:50 PM CDT | Special Weather Statement | ICT | Marion | 25 min |
| Aug 13, 12:20 AM CDT | Areal Flood Warning | ICT | Marion | 5 hr |
| Aug 13, 2:42 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 33 min |
| Aug 13, 3:16 AM CDT | Special Weather Statement | ICT | Greenwood | 29 min |
| Aug 13, 3:57 AM CDT | Special Weather Statement | ICT | Butler, Greenwood | 33 min |
| Aug 13, 4:15 AM CDT | Areal Flood Warning | ICT | Butler, Chase, Greenwood, Marion | 5 hr |
| Aug 13, 4:30 AM CDT | Special Weather Statement | ICT | Butler, Greenwood | 30 min |
| Aug 13, 5:01 AM CDT | Special Weather Statement | ICT | Elk | 29 min |
| Aug 13, 6:11 AM CDT | Areal Flood Warning | ICT | Allen, Wilson, Woodson | 4 hr |
| Aug 13, 7:38 AM CDT | Special Weather Statement | ICT | Labette | 37 min |
| Aug 13, 8:15 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 45 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.